Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 122, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 3, 2021, 8:04 PM CDT for Johnson County, Somervell County, Tarrant County, Texas. It was in force for 26 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2021, 8:04 PM CDT (01:04 UTC)
- Expired
- May 3, 2021, 8:30 PM CDT
- In force
- 26 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Johnson County, TX, Somervell County, TX, Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 21 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 8:14 PM CDT | HAIL 0.75 | 1 Sse Joshua, TX | REPORT FROM MPING: DIME (0.75 IN.). |
| May 3, 8:21 PM CDT | HAIL 1.75 | 3 Ssw Cleburne, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 3:48 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.1 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3299 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1213 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 13.9
The text
As transmitted.
020
WUUS54 KFWD 040104
SVRFWD
TXC251-425-439-040130-
/O.NEW.KFWD.SV.W.0122.210504T0104Z-210504T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
804 PM CDT Mon May 3 2021
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Northeastern Somervell County in north central Texas...
Northern Johnson County in north central Texas...
Southeastern Tarrant County in north central Texas...
* Until 830 PM CDT.
* At 804 PM CDT, a severe thunderstorm was located near Godley, or
near Cleburne, moving northeast at 15 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Fort Worth, Arlington, Grand Prairie, Mansfield, Burleson,
Cleburne, Crowley, Forest Hill, Kennedale, Everman, Keene, Joshua,
Rendon, Godley, Cross Timber, Cleburne State Park and Briaroaks.
This includes the following highways...
Interstate 35W between mile markers 30 and 44.
Interstate 20 between mile markers 439 and 453.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for central and
north central Texas.
For your protection get inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3232 9761 3246 9761 3270 9725 3270 9704
3256 9704 3255 9709 3245 9709 3245 9731
3225 9743 3220 9761 3221 9763 3218 9769
3232 9770
TIME...MOT...LOC 0104Z 240DEG 15KT 3238 9752
HAIL...1.75IN
WIND...60MPH
$$
DunnWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 7:18 PM CDT, 46 minutes earlier.
Area forecast discussion, May 3, 7:18 PM CDT, 46 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 718 PM CDT Mon May 3 2021 ...New Short Term, Aviation... .SHORT TERM... /NEW/ Update: Thunderstorms are ongoing across North and Central Texas at the moment. Large hail, damaging winds and tornadoes will all continue to be possible as the line slowly shifts eastward. The storms are moving into an environment with continued significant instability. In addition, thunderstorms across West Texas are moving eastward with continued elevated instability, therefore, a large hail threat will continue into the overnight period west of a Bowie to Mineral Wells to Eastland line. A Tornado Watch and a Severe Thunderstorm Watch both span across much of the region. The Tornado Watch is in effect through 11pm and the Severe Thunderstorm Watch is in effect through midnight. For additional details regarding the environment and the rest of the forecast, see the previous discussion below. Hernandez Previous Discussion: /Today and Tonight/ Severe thunderstorms capable of producing significant large hail, damaging winds, and tornadoes will be possible late this afternoon into tonight. All North and Central Texas residents need to stay weather aware today given the possibility of significant severe weather. Make sure to have multiple ways of receiving any weather alerts, and have a plan in case you are in the path of hazardous weather. A rapid evolution of today and tonight's forecast has taken place within the last 24 hours. Minor changes in the timing of the front and rapid moisture return have contributed to an increasing potential for significant severe weather starting late this afternoon. A cold front is now draped northeast to southwest from near Bowie to Graham, slowly advancing to the southeast. Meanwhile, dew points throughout the region have surged into the lower 70s ahead of the front. At the moment, a stout capping inversion is keeping convection from developing. This, however, is expected to change in the next few hours. Radiational heating will continue ahead of the front, leading to greater destabilization across the region. CAMs continue to favor an area around Stephenville for initial thunderstorm development, which coincides with recent RAP analysis of a developing area of greater moisture convergence. An incoming shortwave, coupled with the surface front and a pseudo-dryline will come together to produce explosive thunderstorm development initially to the west/southwest of the DFW Metroplex. Storms will then migrate eastward through North Texas. Steep mid-level lapse rates will lead to CAPE values exceeding 4000 J/kg which would translate to significantly large hail. Deep layer shear and a strong southerly low-level flow will also increase the potential for damaging winds and tornadoes. The overall tornado potential will depend on the evolution of the storms across North Texas. If storms are able to remain discrete, a greater tornado potential may develop in areas east of I-35 and north of I-30. An atypical setup this evening will also lead to a potential for severe storms behind the front. Given continued steep lapse rates and high amounts of instability, a few elevated supercells capable of large hail will be possible across North Texas after around 10pm. The main line of storms associated with the front will continue moving to the southeast through the night, likely exiting our far eastern and southeastern counties closer to sunrise Tuesday. Cloudy skies will persist through much of tomorrow morning, but should gradually disperse by tomorrow afternoon. In contrast with today's temperatures in the upper 80s to lower 90s, tomorrow's highs will stay in the 80s across North Texas to mid 70s across Central Texas. Hernandez && .LONG TERM... /Issued 405 PM CDT Mon May 3 2021/ /Tuesday Night Onward/ In the wake of the early week cold front, cool and mostly dry conditions will dominate before near to above normal temperatures return late week and into the weekend. Rain chances may return to parts of North Texas as early as the middle of the week and then again this weekend as moisture returns to the region and the next upper level disturbance approaches from the west. Surface high pressure will begin building into the region late Tuesday as current troughing advances downstream into the Tennessee and Ohio Valleys. Clearing skies, calming winds and lowering dewpoints will allow for decent radiational cooling conditions Tuesday night with temperatures dropping into the 40s and 50s by daybreak Wednesday. Dry and mild conditions remain in place Wednesday with low humidity, unimpeded insolation, and light breezes. Winds will gradually turn more easterly/southeasterly as the surface high shifts into the Mississippi River Valley. Embedded within the northwest flow aloft a shortwave is expected to translate southeastward across the Rockies and into the central and southern Plains late Wednesday. With the enhanced lift displaced north and west of North and Central Texas and a notable lack of appreciable moisture there is low confidence that any convection that develops, potentially evolving into an MCS, will reach the Red River and northwest areas. In light of continued inconsistencies this forecast update will keep rainfall potential just outside of the area. Trends in the evolution of this shortwave will bare monitoring for the potential of at least low rain chances across parts of North Texas. Shortwave ridging passing over the region again Thursday will set up a seasonably mild and clear end to the work week. Lows in the 50s and highs in the 70s and 80s are expected Thursday and Friday. Mother's Day weekend will kick off with the de- amplification/weakening of the ridge overhead as an upper level low moves onshore and translates across the Intermountain West. Increasing south winds in response to the approaching disturbance will lead to an influx of moisture from the Gulf overspreading the region Friday night and Saturday. The passage of a series of shortwaves rounding the approaching upper level low will be marked by increasing cloud cover and rain and thunderstorm chances through the weekend and into early next week. As is usually the case when there is the potential for strong to severe thunderstorm at the Day 7/8 juncture, although the conditions look favorable for convection and severe weather, considerable uncertainty remains in timing, track, and potential impacts. Subsequent long term forecast updates will focus heavily on clarifying the details for this weekend and early next week. No need to cancel outdoor plans just yet, but continue to check back for forecast updates throughout the week as you finalize your weekend/early next week plans. 12 && .AVIATION... /NEW/ /00Z TAFs/ Concerns...Ongoing thunderstorms. MVFR tonight. Scattered thunderstorms are ongoing ahead of an approaching cold front throughout North and Central Texas. The storms will likely continue to impact the TAF sites through the next 2-3 hours before the line gradually shifts eastward. Hail will be a concern through the next few hours given the nature of the very unstable atmosphere. Behind the front, winds will become northwesterly with an MVFR deck progressing through the night. Cloud heights will likely remain between FL015 and FL025 before becoming VFR by later in the afternoon. Breezy northwesterly winds will persist through the day tomorrow Hernandez && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 63 73 52 76 56 / 60 5 0 0 0 Waco 63 75 52 77 54 / 50 10 0 0 0 Paris 63 70 48 72 52 / 70 10 0 0 0 Denton 59 71 47 74 51 / 60 5 0 0 0 McKinney 61 71 48 74 52 / 60 5 0 0 0 Dallas 64 74 53 77 57 / 60 5 0 0 0 Terrell 64 73 49 74 52 / 60 10 0 0 0 Corsicana 66 76 52 76 54 / 50 10 0 0 0 Temple 63 76 52 77 54 / 40 10 0 0 0 Mineral Wells 59 71 47 75 51 / 30 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, May 3, 3:41 PM CDT, 4 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 341 PM CDT Mon May 3 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041215- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 341 PM CDT Mon May 3 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Severe storms are expected later this afternoon and through the evening across much of North and Central Texas. Main hazard will be very large hail and damaging winds, although a few tornadoes can't be ruled out. Strong to severe storms will continue to be possible tonight. Hail and damaging will be the primary threats overnight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Low thunderstorm chances will continue across primarily eastern Central Texas early Tuesday morning. Gusty winds and small hail will be possible with stronger storms. Thunderstorm chances may return for parts of North and Central Texas again next weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely late this afternoon through tonight along and east of I-35.
In the hours before
Local storm report, May 3, 7:18 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
718 PM CDT MON MAY 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 3 SSE DENTON 33.18N 97.11W
05/03/2021 E1.00 INCH DENTON TX PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&Local storm report, May 3, 7:19 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
719 PM CDT MON MAY 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TORNADO 3 W BLUM 32.14N 97.45W
05/03/2021 HILL TX STORM CHASER
STORM CHASERS REPORT A BRIEF TORNADO TO THE
SOUTH OF THE ROAD AS THE STORM APPROACHES
BLUM.
&&
JLDLocal storm report, May 3, 7:20 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
720 PM CDT MON MAY 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 4 W CELINA 33.33N 96.85W
05/03/2021 E1.00 INCH DENTON TX AMATEUR RADIO
REPORTED 1 MILE WEST OF THE COUNTY LINE.
&&
JLDLocal storm report, May 3, 7:26 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
726 PM CDT MON MAY 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM TORNADO 2 WNW BLUM 32.15N 97.43W
05/03/2021 HILL TX STORM CHASER
SEVERAL REPORTS OF A TORNADO REPORTED,
LIKELY LOOKING NORTH OR NORTHWEST OF THE
ROAD.
&&
JLDLocal storm report, May 3, 7:32 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
732 PM CDT MON MAY 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL RHOME 33.05N 97.47W
05/03/2021 E1.00 INCH WISE TX PUBLIC
&&
JLDLocal storm report, May 3, 7:34 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
734 PM CDT MON MAY 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 2 NW RIO VISTA 32.25N 97.39W
05/03/2021 E3.00 INCH JOHNSON TX PUBLIC
REPORT FROM MPING: TEA CUP (3.00 IN.).
&&
JLDThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:03 PM CDT | Flash Flood Warning | FWD | Hood, Johnson, Parker | 117 min |
| May 3, 7:07 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Denton | 53 min |
| May 3, 7:17 PM CDT | Tornado Warning | FWD | Hill, Johnson | 43 min |
| May 3, 7:17 PM CDT | Tornado Warning | FWD | Collin | 43 min |
| May 3, 7:28 PM CDT | Severe Thunderstorm Warning | FWD | Hill, Johnson | 62 min |
| May 3, 7:29 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Cooke, Denton, Fannin, Grayson | 61 min |
| May 3, 7:48 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Fannin, Grayson, Hunt | 42 min |
| May 3, 7:56 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 64 min |
| May 3, 8:00 PM CDT | Tornado Warning | FWD | Ellis, Johnson | 30 min |
| May 3, 8:07 PM CDT | Tornado Warning | FWD | Ellis, Hill, Johnson | 38 min |
| May 3, 8:29 PM CDT | Severe Thunderstorm Warning | FWD | Johnson | 61 min |
| May 3, 8:45 PM CDT | Tornado Warning | FWD | Ellis | 45 min |
| May 3, 8:55 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Hill | 65 min |
| May 3, 9:01 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis, Kaufman | 59 min |
| May 3, 9:11 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Denton, Grayson | 35 min |
| May 3, 9:13 PM CDT | Tornado Warning | FWD | Ellis, Kaufman | 22 min |
| May 3, 9:29 PM CDT | Severe Thunderstorm Warning | FWD | Hill, Navarro | 31 min |
| May 3, 9:36 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 24 min |
| May 3, 9:49 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Henderson, Hill, Kaufman, Navarro, Van Zandt | 71 min |
| May 3, 9:53 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell, Lampasas | 67 min |
| May 3, 9:59 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 48 min |
| May 3, 10:03 PM CDT | Severe Thunderstorm Warning | FWD | Stephens, Young | 41 min |
| May 3, 10:25 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Coryell, Hamilton | 37 min |
| May 3, 10:33 PM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 42 min |
| May 3, 10:36 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Hunt, Lamar, Rains | 54 min |
| May 3, 10:48 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Falls, McLennan | 43 min |
| May 3, 10:59 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Kaufman, Van Zandt | 44 min |
| May 4, 12:18 AM CDT | Severe Thunderstorm Warning | FWD | Henderson, Kaufman, Navarro, Van Zandt | 57 min |
| May 4, 1:23 AM CDT | Special Weather Statement | FWD | Van Zandt | 37 min |
| May 4, 8:08 AM CDT | River Flood Warning | FWD | Ellis, Navarro | 52 hr |
| May 4, 8:31 AM CDT | Severe Thunderstorm Warning | FWD | Robertson | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.